Alert archive / Missouri / Flash Flood Warnings in 2004
Flash Flood Warning 32, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Aug 2, 2004, 9:27 AM CDT for Scotland County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2004, 9:27 AM CDT (14:27 UTC)
- Expired
- Aug 2, 2004, 3:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Scotland County, MO
The radar
The Quad Cities radar (KDVN), 185 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1859 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDVN 021435 FFWDVN MOC199-022030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 927 AM CDT MON AUG 2 2004 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * FLASH FLOOD WARNING FOR... SCOTLAND COUNTY IN NORTHEAST MISSOURI * UNTIL 330 PM CDT * AT 918 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WESTERN HALF OF THE COUNTY FROM THUNDERSTORMS CONTINUALLY MOVING OVER THE AREA. DOPPLER RADAR AND RAIN GAUGE REPORTS INDICATE 3 TO 5 INCHES OF RAIN HAVE IN WESTERN SCOTLAND COUNTY AND IN DAVIS COUNTY IOWA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HITT... KILWINNING...CRAWFORD...MEMPHIS...BIBLE GROVE...SOUTH GORIN... RUTLEDGE AND GRANGER. ADDITIONAL RAINFALL OF 1 TO 3 INCHES IS EXPECTED THROUGH 11 AM. FLASH FLOODING IS LIKELY ON TOBIN...INDIAN...AND BRIDGE CREEKS. RAPID RISES ARE LIKELY ON THE NORTH AND MIDDLE FABIUS RIVERS AND THE WYACONDA RIVER. LAT...LON 4060 9236 4030 9237 4031 9197 4061 9196 $$ 08
2 follow-up statements
000 WGUS73 KDVN 021622 FFSDVN MOC199-022030- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1115 AM CDT MON AUG 2 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 330 PM CDT FOR SCOTLAND COUNTY... AT 1110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE RAIN HAD ENDED ACROSS SCOTLAND COUNTY. NO KNOW REPORTS OF FLOODING HAVE BEEN RECEIVED THROUGH THE SHERIFF DEPARTMENT...BUT DOPPLER RADAR ESTIMATED 3 TO 5 INCHES OF RAIN FELL ACROSS ABOUT THE WESTERN HALF OF SCOTLAND COUNTY...WITH A LOCALIZED ESTIMATE OF 6 TO 7 INCHES NORTH OF BIBLE GROVE. FLASH FLOODING IS STILL LIKELY ON TOBIN...INDIAN...AND BRIDGE CREEKS WITH RAPID RISES ON THE NORTH AND MIDDLE FABIUS RIVERS...AND THE WYACONDA RIVER. PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4060 9236 4030 9237 4031 9197 4061 9196 $$ 08
000 WGUS73 KDVN 021857 FFSDVN MOC199-022030- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 156 PM CDT MON AUG 2 2004 ...THE FLASH FLOOD WARNING FOR SCOTLAND COUNTY IS CANCELED... THE SCOTLAND COUNTY SHERIFF DEPARTMENT REPORTS NO KNOWN FLOODING PROBLEMS ACROSS THE COUNTY. THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELED. LAT...LON 4060 9236 4030 9237 4031 9197 4061 9196 $$ 08
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:55 AM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, Aug 2, 3:55 AM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 355 AM CDT MON AUG 2 2004 .SYNOPSIS...EARLY THIS MORNING LOW PRESSURE WAS LOCATED OVER CENTRAL SD WITH A WRM FNT EXTENDING EAST ACROSS CENTRAL MN. A SECONDARY WRM FNT EXTENDED SE FRM THE LOW THROUGH NERN NE SW IA AND NW MO. A LARGE SWATH OF LOW 70 DEWPOINTS HAD ADVECTED NORTH THROUGH MID MO RIVER VALLEY AHEAD OF THE LOW PRESSURE SYSTEM. TO OUR SE...A SURFACE RIDGE EXTENDED FROM THE LOWER OH RIVER VALLEY INTO THE SRN GREAT LAKES. MCS THAT MOVED THROUGH ERN SD EARLY THIS MORNING WAS FALLING APART OVER NW IA AS IT MOVED INTO A STRONGER CAPPED ENVIRONMENT. ANOTHER...SEVERE MCS...NEAR THE WRM FNT WAS MOVING SE THROUGH NERN ND AND NW MN. CLOSER TO HOME...PROFILERS SHOWING 45KT H8 LLJ POINTED AS SW IA. ACCAS FIELD DEVELOPED ON THE NOSE OF THE JET FROM NW MO AND SW IA INTO ERN IA. WITHIN THE LAST HOUR A FEW SHRA HAD FORMED OVER S CENTRAL AND CENTRAL IA. && .NEAR TERM (TODAY AND TONIGHT)...CONVECTIVE TRENDS WILL BE THE MAIN CONCERN THROUGH THE PERIOD. MODELS IN GOOD AGREEMENT REFORMING MAIN SYNOPTIC FRONT FURTHER SOUTH INTO IA BY LATE TONIGHT AS HIGH PRESSURE BUILDS SOUTH INTO THE NORTHERN PLAINS. ELEVATED SHRA/TSRA DEVELOPING OVER CENTRAL/S CENTRAL IA SHOULD STAY GENERALLY S OF I 80 EARLY THIS MORNING AS H8 LLJ VEERS TO A MORE WESTERLY DIRECTION. IT APPEARS THE SD/NW IA MCS WILL CONTINUE TO FALL APART WITH THE ONLY IMPACT ON CWA BEING SOME DEBRIS CLOUDS THIS MORNING. THE 06Z META TAKES THE NWRN MN/ERN ND MCS AND DROPS IT SSE INTO NERN IA BY EARLY THIS AFTERNOON. THIS APPEARS REASONABLE BASED ON MID LEVEL THICKNESS PATTERNS. IF THIS PLAYS OUT...THEN CONVECTION SHOULD BE MOVING IN DURING PEAK HEATING...INCREASING THE SEVERE THREAT FOR THE CWA MID TO LATE AFTERNOON INTO THE THE EVENING HOURS. SEVERE THREAT WILL CONTINUE OVERNIGHT AS S/W ENERGY MOVING OVER THE RIDGE SPAWNS AN MCS OVER NE/SD THIS EVENING AND MOVES EAST THROUGH THE CWA LATE TONIGHT. ..DLF.. && .LONGER TERM (TUESDAY THROUGH NEXT SUNDAY)...AS POLAR VORTEX CONTINUES TO SHIFT ACRS THE HUDSON BAY REGION AND UPPER RIDGE EXPANDS ACRS THE GRT BSN...SOUTHERN PERIPHERY OF STORM TRACK BETWEEN THESE TWO SYSTEMS SWEEPS RIGHT ACRS IA AND NORTHERN IL. THATS ABOUT ALL THE SHORT RANGE MODELS AGREE ON IN THE BEGINNING OF THIS PERIOD. WILL BANK ON EITHER MCS ONGOING IN THE LOCAL CWA AT THE BEGINNING OF THIS PERIOD...OR SPREADING INTO THE CWA FROM UPSTREAM ACRS CENTRAL/ NORTHWEST IA. BOUNDARY PLACEMENT AND HOW FAR NORTH OR SOUTH VORT/MCS- MCV WILL PROPAGATE ACRS THE AREA AND STRENGTH STILL VERY MUCH IN QUESTION. GFS AND EVEN THE ETA TO SOME EXTENT SUFFERING FROM FEEDBACK NOISE...WITH ENHANCED GFS SHEAR AND CAPE SUGGESTING TORNADIC CONDITIONS ON TUE...WHILE ETA NOT SO OMINOUS AND FURTHER SOUTH WITH CONVECTIVE AXIS. WILL GO WITH BLANKET 50 POPS FOR ENTIRE CWA AT THIS POINT...AND ALTHOUGH A LITTLE EARLY TO MENTION WITH THIS 4 AM PACKAGE...SEVERE AND HEAVY RAIN POTENTIAL IS THERE AS EARLIER DAY SHIFT MENTIONED. TEMPS COULD BE ALL OVER THE PLACE WITH WARM THERMAL PROFILES IN PLACE BUT POLLUTED WITH CONVECTIVE DEBRIS ON TUES...WILL TRY GENERALIZED MIDDLE OF ROAD UPPER 80S FOR BULK OF THE CWA. PREFER THE ETA AND LATEST ECMWF IN MORE AGGRESSIVE HANDLING OF IN-BUILDING CANADIAN LLVL RIDGE FOR THE MIDDLE OF THE WEEK WHICH EVENTUALLY SHIFTS BEST FORCING AND LLVL CONVERGENCE FOR ADDITIONAL CONVECTIVE SYSTEMS MAINLY ACRS THE SOUTHERN THIRD OF THE CWA FOR TUE NIGHT INTO WED. THE POTENTIAL FOR OVERRUNNING SHOWERS/SOME STORMS CONTINUES INTO WED NIGHT AND POSSIBLY EARLY THU ACRS THE SOUTH... BEFORE WESTERN CONUS UPPER RIDGE STARTS TO MIGRATE TOWARD THE MIDWEST. IN THE LOWER LEVELS...MEDIUM RANGE MODELS STILL SUGGESTING ANOTHER ROUND OF CANADIAN SFC RIDGING DUMPING DOWN ACRS THE WESTERN GRT LKS FOR UNSEASONABLY COOL AND DRY CONDITIONS AT THE END OF THE WEEK AND OVER THE WEEKEND. BRUNT OF CAA DAY APPEARS TO BE FRIDAY WHERE FAMILIAR NORTHEAST LK FETCH MAY KEEP TEMPS IN THE 70S. MOST OF MEDIUM RANGE MODELS ALSO SUGGESTING SOME RETURN FLOW ALOFT AND POSSIBLE WAA PRECIP BY LATE SUNDAY OR MONDAY AS RIDGE-RIDING WAVE ENERGY DIGS OUT TROUGHINESS ACRS MANITOBA AND THE NORTHERN PLAINS... BUT WILL KEEP DRY FOR NOW. ..12.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && DLF/12
Hazardous weather outlook, Aug 2, 5:15 AM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 515 AM CDT MON AUG 2 2004 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-031000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 515 AM CDT MON AUG 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...EAST CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL...AND WEST CENTRAL ILLINOIS...AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR EARLY THIS MORNING...MAINLY ALONG AND SOUTH OF INTERSTATE 80 AND WEST OF THE MISSISSIPPI RIVER. A FEW THUNDERSTORMS COULD REACH SEVERE LIMITS...ALONG AND SOUTH OF A LINE FROM OTTUMWA TO BURLINGTON. THE PRIMARY THREATS WOULD BE HAIL UP TO ONE INCH IN DIAMETER AND LOCALLY HEAVY RAIN. SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS. THE GREATEST THREAT FOR SEVERE STORMS WILL BE MAINLY NORTH OF HIGHWAY 34. IF THESE THUNDERSTORMS MATERIALIZE... THEY WILL POSE A THREAT OF LARGE HAIL...DAMAGING WIND AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WITH THE STORM TRACK CONTINUING OVERHEAD WITH WARM AND UNSTABLE AIR IN PLACE...THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO TUESDAY. STORMS THAT FORMED TO THE WEST OF THE AREA MAY BE MOVING INTO AND AFFECTING THE LOCAL AREA BY TUESDAY MORNING. AS THE DAY PROGRESSES WITH A FRONTAL AND OUTFLOW BOUNDARIES WAVERING THROUGH THE AREA... MORE STORMS MAY FIRE TUESDAY AFTERNOON AND TUESDAY NIGHT. LATEST INDICATIONS SUGGEST THERE WILL BE THE POTENTIAL FOR SOME SEVERE STORMS IN ALL THESE ROUNDS OF ACTIVITY TUESDAY AND TUESDAY NIGHT... WITH THE ENTIRE AREA AT RISK. THE STRONGEST STORMS COULD PRODUCE DAMAGING WINDS OF 60 TO 80 MPH AND LARGE HAIL UP TO THE SIZE OF GOLFBALLS. HEAVY RAIN WILL ALSO BE A THREAT WITH SOME LOCATIONS POSSIBLY EXPERIENCING AN ADDITIONAL 2 TO 3 INCHES OF RAIN BY WEDNESDAY MORNING...PRODUCING THE RISK OF FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS MORNING IN SOUTHEAST IOWA AND NORTHEAST MISSOURI. SPOTTER ACTIVATION MAY BE NECESSARY AGAIN LATE THIS AFTERNOON AND TONIGHT OVER MUCH OF THE AREA. DLF/12
Nearby
Flash Flood Warnings in Missouri, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.